MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R37
Medical Device Problem Codes Detachment of Device or Device Component (2907); Gas/Air Leak (2946)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of seal leakage and seal component separation.The shield, a clear plastic internal component of the seal, was not returned for evaluation.The septum, a rubber component of the seal, was torn and fragmented.Engineering observed that a flap of the duckbill, another rubber component of the seal, was deformed.Based on the condition of the returned unit and the description of the event, it is likely that the shield dislodgement and damaged septum were caused by non-axial insertion or removal of asymmetrical instrumentation through the trocar.Applied medical¿s instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." the duckbill flap was likely deformed due to the manipulation of instruments during the robotic procedure.The seal leakage was caused by the damaged septum and deformed duckbill flap, as both rubber components function to maintain pneumoperitoneum.This report is to follow up medwatch report #4500760000-2019-8006.
 
Event or Problem Description
Procedure performed: robotic assisted complete cystectomy, ileal conduit urinary diversion.Event description: rep.Wasn't present for the case.Limited information is available at the time of reporting.The event occurred on (b)(6) 2019, but the rep.Wasn't informed of the event until today on (b)(6) 2019 and was only able to take a snapshot of the sheet of paper with the event description that stated the following: "during procedure, insufflation was lost and saw that trocar is broken." the product is expected to return.Additional information was received via mail on january 23rd, 2020 from the u.S.Department of health and human services, medwatch# 4500760000-2019-8006: during procedure, insufflation was lost and md found that trocar was broken.The seal from the trocar dislodged and was found inside of the pt.The original intended procedure was a robotic assisted complete cystectomy, ileal conduit urinary diversion.The problem that the user had was that the device failed (e.G.Broke, couldn't get it work or stopped working).This is not a laboratory device or laboratory test.Patient status: no patient adverse event.

Brand Name
C0R37, 15X100 KII OPT ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9695088
Report Number2027111-2020-00353
Device Sequence Number1810460
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422(17)220523(30)01(10)1356234
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1356234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2020
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight103